Objective: To report and highlight the potential diagnostic pitfalls and consequences of leg textiloma. Case Report and Intervention: A soft tissue pseudotumor of the left leg diagnosed in a 58-year-old man is described. The lesion was caused by a retained surgical gauze after surgery for varicose veins. The surgical gauze had remained in the subcutaneous tissue for 3 years and led to the formation of a 3-cm, well-circumscribed, pseudotumoral foreign body granuloma which appeared like a soft tissue tumor. A surgical intervention was performed and the mass was excised. During the procedure an old surgical gauze was found. The histologic examination revealed that a large foreign body granuloma (pseudotumor) had developed in contact with foreign material birefracting under polarized light (gauze). No sign of malignancy was noted. Conclusion: Although no fatal complications have been described in the musculoskeletal localization, the diagnosis is difficult and costly. According to clinical presentation, a differential diagnosis should be made between a tumoral lesion, such as a sarcoma, or a pseudotumoral lesion, such as a gossypiboma. Focal myositis or infections should also be suspected.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.